I have been completed one six month course of accutane when I was 12, YES, 12 years old! And a second five month course which I finished up in Feburary (I am now 19). After my first course of accutane, I had WONDERFUL results, I didn't have a pimple on my face for nearly 5-6 years. However, last summer my acne totally came back out of no where. Now that I am 5 months off of my 2nd course, my face is beginning to break out again. I don't have any cystic pimples, but i have tons of little clogged pores and lots of little zits. Since it's only been 5 months and not 5 years like 1st course, I am kind of worried. Is this a sign that it will only begin to get worse again? Also, I am planning to have microdermabrasion done within the next month for my mild scars and I am wondering if this will do more harm than good for my skin if it is breaking out.
Hi. I relapsed after both my courses of accutane. A third course of accutane remains your best hope of long term remission from acne. Alternatively, oral antibiotics which were previously ineffective may work after accutane treatment.
I would leave the microdermabrasion for now, an oral retinoid like Differin will help with both the active acne and the scarring.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.